AM  Vol.6 No.9 , August 2015
Generalized Invexity of Higher Order and Its Applications in Variational Problems
Author(s) Promila Kumar1, Jyoti  2
ABSTRACT
In the present paper the definition of invexity for continuous functions is extended to invexity of order m which is further generalized to ρ-pseudoinvexity type I of order m, ρ-pseudoinvexity type II of order m, as well as ρ-quasi invexity type I of order m and ρ-quasiinvexity type II of order m. The central objective of the paper is to study variational problem where the functionals involved satisfy the above stated generalized ρ-invexity assumptions of order m. Wolfe type and Mond Weir type of duals are formulated. Sufficient optimality conditions and duality results are proved. It is demonstrated with the help of an example that the class of ρ-invex functionals of order m is more general than the class of ρ-invex functionals. Further, it may be noted that the results presented in this paper are more powerful than the existing results as this new class of functions defined here satisfies mth derivative test.

Cite this paper
Kumar, P. and  , J. (2015) Generalized Invexity of Higher Order and Its Applications in Variational Problems. Applied Mathematics, 6, 1638-1648. doi: 10.4236/am.2015.69146.
References
[1]   Courant, R. and Hilbert, D. (1943) Methods of Mathematical Physics, 1. Wiley (Intersciences), New York.

[2]   Friedrichs, K.O. (1929) Ein Verfrahen der Variations—Rechung das Minimum eines Integrals Maximum eines Anderen Ausdruckes Dazustellan, Gottingen Nachrichten.

[3]   Hanson, M.A. (1964) Bounds for Functionally Convex Optimal Control Problems. Journal of Mathematical Analysis and Applications, 8, 84-89.
http://dx.doi.org/10.1016/0022-247X(64)90086-1

[4]   Mond, B. and Hanson, M.A. (1967) Duality for Variational Problems. Journal of Mathematical Analysis and Applications, 18, 355-364.
http://dx.doi.org/10.1016/0022-247X(67)90063-7

[5]   Hanson, M.A. (1981) On Sufficiency of the Kuhn-Tucker Conditions. Journal of Mathematical Analysis and Applications, 80, 545-550.
http://dx.doi.org/10.1016/0022-247X(81)90123-2

[6]   Mond, B., Chandra, S. and Husain, I. (1988) Duality for Variational Problems with Invexity. Journal of Mathematical Analysis and Applications, 134, 322-328.
http://dx.doi.org/10.1016/0022-247X(88)90026-1

[7]   Bhatia, D. and Kumar, P. (1995) Multiobjective Control Problems with Generalized Invexity. Journal of Mathematical Analysis and Applications, 189, 676-692.
http://dx.doi.org/10.1006/jmaa.1995.1045

[8]   Bhatia, D. and Kumar, P. (1996) Duality for Variational Problems with B-Vex Functions. Optimization, 36, 347-360.
http://dx.doi.org/10.1080/02331939608844189

[9]   Husain, I. and Jabeen, Z. (2005) On Variational Problems Involving Higher-Order Derivatives. Journal of Applied Mathematics and Computation, 17, 433-455.
http://dx.doi.org/10.1007/BF02936067

[10]   Kim, D.S. and Kim, M.H. (2005) Generalized Type-1-Invexity and Duality in Multiobjective Variational Problems. Journal of Mathematical Analysis and Applications, 307, 533-554.
http://dx.doi.org/10.1016/j.jmaa.2005.02.018

[11]   Bhatia, G. and Sahay, R.R. (2013) Strict Global Minimizers and Higher-Order Generalized Strong Invexity in Multiobjective Optimization. Journal of Inequalities and Applications, 13, 1-14.

 
 
Top